Alert archive / New York / Small Craft Advisories in 2023

Small Craft Advisory 62, NWS Buffalo, NY

June 19, 2023

NWS Buffalo, NY issued this small craft advisory at Jun 19, 2023, 12:40 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2023, 12:40 PM EDT (16:40 UTC)
Expired
Jun 19, 2023, 10:07 PM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

594 
WHUS71 KBUF 191640
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1240 PM EDT Mon Jun 19 2023

LOZ042-192200-
/O.NEW.KBUF.SC.Y.0062.230619T1640Z-230619T2200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1240 PM EDT Mon Jun 19 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
770 
WHUS71 KBUF 192136
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
536 PM EDT Mon Jun 19 2023

LOZ042-200300-
/O.EXT.KBUF.SC.Y.0062.000000T0000Z-230620T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
536 PM EDT Mon Jun 19 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
427 
WHUS71 KBUF 200207
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1007 PM EDT Mon Jun 19 2023

LOZ042-200315-
/O.CAN.KBUF.SC.Y.0062.000000T0000Z-230620T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1007 PM EDT Mon Jun 19 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to diminish overnight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 12:16 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 19, 12:16 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1216 PM EDT Mon Jun 19 2023

.SYNOPSIS...
High pressure over eastern Canada will keep dry weather in place
through tonight...then some Atlantic moisture will stream back
across parts of the Southern Tier and Finger Lakes region where
there may be some showers on Tuesday. Wall to wall rain free weather
will return for Wednesday and Thursday. Temperatures this week will
average above normal.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
A Rex block with its axis centered over the Ohio valley and Upper
Great Lakes will combine with far reaching surface high pressure
over eastern Canada to maintain fair dry weather over the vast
majority of our forecast area. The lone exception could be over
parts of the North country this afternoon where a diurnally driven
shower could be supported by -14c air at H5.

Forecast max temperatures this afternoon will generally range from
the upper 70s to lower 80s...above most guidance packages. Given the
very dry antecedent conditions (abnormally dry to moderate
drought)...this is more than logical to aim higher with max's to be
in the upper quartile of the spread. It will be a milder night
tonight with mins ranging from within a few degrees of 60 over the
western counties to the low 50s east of Lk Ontario.

While weak ridging aloft will keep fair weather in place for the
majority of the region on Tuesday...an influx of Atlantic moisture
will stream across the western counties. In some areas...mainly the
western Southern Tier and Finger Lakes region...nominal lift within
a weak inverted sfc trough could be enhanced orographically to
support scattered showers and a potential thunderstorm. Basin
average QPF for those areas will be under a tenth of an inch...so
insignificant in regards to the moderate drought. 80 degree temps
will be a little more widespread...but it will likely feel notably
warmer due to Td's that will climb some 5-10 degrees higher than
today by reaching into the low to mid 60s.

Any showers that develop south of Rochester and Buffalo Tuesday
afternoon will wane Tuesday evening with the setting sun. Mainly dry
uneventful weather is on tap for Tuesday night...courtesy of an
expansive sfc high over the Canadian maritimes.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday is expected to be mainly dry, but a few showers with some
embedded thunder can't be ruled out with the heating of the day.
The best chance for showers will once again be along the NY/PA
border and points south. Increased ridging from the north will aid
in limiting the shower potential, especially during the later portion
of the day. Showers should taper off and end by the evening, providing
a quiet Wednesday night for the area.

Temperatures will run 5 to 10 degrees above normal with afternoon
highs in the upper 70s to mid 80s for most areas.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Thursday will be mainly dry with the ridge to our north and the cut-
off low remaining mostly in place across the Tennessee Valley to our
south.

Rain chances will increase through the day Friday. This will occur
as the mid-level cut-off low gets picked up by an increasing upper
level jet, opening back up to form a mid-level trough. This will
cause the mid-level low/developing trough to track northeast into
and across WNY, bringing widespread rain showers for Friday through
Saturday.

Currently Sunday looks mainly dry behind the passing trough, and
ahead of the next approaching trough from the west.

Temperatures during the long term period will remain warmer than
normal with highs in the mid 70s to low 80s.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Widespread VFR flight conditions for the 12Z TAF cycle. Small chance
for fog at KJHW tonight, but given temp/dew point spread feel fog
is unlikely at the terminal. Elevated wildfire smoke may mix close
enough to the sfc at times to push VSBYs down to MVFR levels at
times. Any haze in any obs across the area is more than likely
smoke.

VFR flight conditions tonight, with cloud bases above 5k feet.

Outlook...
Tuesday...Mainly VFR. Small chance of showers and thunderstorms
Southern Tier and Finger Lakes region.
Wednesday and Thursday...VFR.
Friday...Mainly VFR but with a chance of showers.

&&

.MARINE...
Increasing east- northeast winds enhanced by lake breezes will
result in choppy conditions on Lake Ontario west of Hamlin Beach,
and on Lake Erie west of Dunkirk this afternoon. Expect winds/waves
to approach small craft conditions at these locations, but will
probably remain just below criteria.

Otherwise, gentle to moderate breezes and wave action are expected
through the first half of the week as expansive high pressure builds
across the Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SW
LONG TERM...SW
AVIATION...Apffel
MARINE...Apffel
Hazardous weather outlook, Jun 19, 4:10 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
410 AM EDT Mon Jun 19 2023

NYZ001>008-010>014-019>021-085-200900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
410 AM EDT Mon Jun 19 2023

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
410 AM EDT Mon Jun 19 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

Nearby

Small Craft Advisories in New York, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.